Simplicial pivoting algorithms for a tractable class of integer programs

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

9 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)133-142
Journal / PublicationJournal of Combinatorial Optimization
Issue number2
Publication statusPublished - Jun 2002


We present a tractable class of integer feasibility problems. This class of max-closed IP problems was studied in somewhat restricted form by Glover, Pnueli, Hochbaum and Chandrasekaran and has a logic counterpart known as the class of Horn formulas. First we modify the existing algorithms in order to avoid the related recognition problem. Then we show that in order to solve these max-closed IP problems, simplicial path following methods can be used. This is important because these methods are flexible with respect to starting conditions, which make them more suitable than the top-down truncation algorithms that have been suggested.

Research Area(s)

  • Horn formulas, Integer programming, Simplicial algorithms